MAUDE Adverse Event Report: BAUSCH + LOMB EASY-LOAD LENS DELIVERY SYSTEM; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

BAUSCH + LOMB EASY-LOAD LENS DELIVERY SYSTEM; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Model Number EZ-28V
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the insertion of an intraocular lens (iol) the distal tip of the inserter split, causing the lens to exit laterally.A backup lens was successfully implanted and there was no patient injury.This event involved two inserters.This is report 2 of 2, report 1 of 2 is referenced in report 0001313525-2024-70063.
 
Additional Manufacturer Narrative
The investigation of this event is still ongoing.A follow-up report will be provided upon conclusion of the investigation.
 
Additional Manufacturer Narrative
The device involved in this event was discarded.One unopened device from the same lot was returned and evaluated.Microscopic examination was performed and a cracked/split delivery tip was observed.Based on the available information, device manufacturing may have contributed to the event.Corrective measures have been implemented to mitigate future similar occurrences.Bausch & lomb will continue to monitor similar events to determine if additional actions are required.
 
Event or Problem Description
This is report 2 of 3.Reference 0001313525-2024-00077 and 0001313525-2024-70063.

Brand Name
EASY-LOAD LENS DELIVERY SYSTEM
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
BAUSCH + LOMB
1400 goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key18851857
Report Number0001313525-2024-70064
Device Sequence Number15275042
Product Code MSS
UDI-Device Identifier00757770520022
UDI-Public(01)00757770520022(17)241113(10)H2331401
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K132481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2024
Device Model NumberEZ-28V
Device Catalogue NumberEZ-28V
Device Lot NumberH2331401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOFPORT AO INTRAOCULAR LENS
Outcome Attributed to Adverse Event Other;
Patient SexUnknown